advertisement
Question
Posted by: Jan Murdoch | 2010/09/19

Allercic to Zinnat ( cefuroxime)

Although I have had this
antibiotic before,I had severe side effects a week ago from taking the tablet.They had to administer adrenalin, cortisone and anti histamine injections to resuscitate me.
On the leaflet it says"  Patients who experience anaphylaxis reactions to penicillin may experience a similar reaction to cefuroxime." I have taken penicillin many times before ,does this mean I should rather also avoid penicillin in future  as surely it applies visa versa?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Jan

Cross-sensitivity is indeed a concern. Remember to remind your doctor when prescribing antibiotics.

Cross-reactivity may be greater between first-generation cephalosporins and penicillins than between second-, third-, or fourth-generation cephalosporins and penicillins. Cephalosporin-allergic patients may have cross-reactivity with determinants of the penicillins, with different cephalosporins, or may react to just a single cephalosporin.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Jill Henderson | 2010/11/13

unusual tiredness and sleepiness

Reply to Jill Henderson
Posted by: pharmacist | 2010/09/20

Hi Jan

Cross-sensitivity is indeed a concern. Remember to remind your doctor when prescribing antibiotics.

Cross-reactivity may be greater between first-generation cephalosporins and penicillins than between second-, third-, or fourth-generation cephalosporins and penicillins. Cephalosporin-allergic patients may have cross-reactivity with determinants of the penicillins, with different cephalosporins, or may react to just a single cephalosporin.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement